Tenderness in breast

by Laliy
(US)

Age 51
So I was using progesterone cream two times a day. When I got my saliva test done for hormones, my estradiol was 1.1 and progesterone was 1062. Doc asked me to stop using it as it was too high and placed me on testosterone cream as it was very low. And some supplements which included iodine. After this in 3 weeks I got my periods which was after a gap of 3 months. Which was normal , no pain , no heavy flow. But I got breast tenderness going on since. It is now two weeks since I completed the periods.
I thought DIM was issue so had stopped it 2 weeks back and now started back on DIM and also bought calcium D glucarate 500mg.
Anything that I can try?

Comments for Tenderness in breast

Click here to add your own comments

Jun 11, 2021
Tenderness in breasts
by: Joy

Hi Laliy

Your progesterone:estrogen ratio is a little high, it should be around 600:1, yours is 965:1. Read the Hormone Testing page. The main thing is how do you feel?  Even though 600:1 is what we aim for, there are many women who have higher progesterone levels like you and feel perfectly fine. In fact, when lower they feel terrible.  Also what cream are you using.  We only work with 3% cream.  If you have been using a higher percentage cream, that would account for your high progesterone level. All too often I have to explain that using a 3% cream at 100mg per day is not the same as using a 10% or 20% cream.  If that is the case you need to use less cream of the higher percentage.  There are so many confused women as this is not explained.  It causes issues eventually. It would be helpful to know how much cream you were using and what cream.

I do not believe that any woman needs to use testosterone. Testosterone is associated with Insulin Resistance, Metabolic Syndrome, and Cardiovascular Disease.  To me the risks are simply not worth it.  See here, here and here. Testosterone is notorious at increasing visceral fat, which causes abdominal fat gain, see here and here.

I agree with the iodine as a lack can cause breast tenderness.  You should also be taking selenium. Rubbing a good quality progesterone cream such as Natpro on the tender breasts will help as progesterone is an excellent anti-inflammatory.  Should you decide to use progesterone again, please use a good cream as mentioned above.

Do bear in mind that because you are now not using progesterone, your hormones are all over the place, you must expect changes to your monthly cycle and tender breasts etc.  I am most surprised that your doctor didn't tell you this, or perhaps he/she did.

How are you going to know what works for you, DIM or cDg?  I much prefer to take one and see how you get on, if the one doesn't work then use the other, giving it time to work of course.  Why take both anyway? I really don't think that is necessary at all.

You are in Peri-Menopause, you are going to need hormonal support, not testosterone, again that is your choice, but it is not what I would recommend. 

Please read the How to use Progesterone Cream and Estrogen Dominance pages. Vitamin D3 is also very important, not only for general well being but D3 and the co-factors mentioned are vital in helping to build our immune system thereby helping to fight against this dreadful COVID-19 virus.

Take care.

Jun 11, 2021
Tenderness in breast-cont
by: Laliy

Thank you so much for your comments.
I was feeling very good even though the progesterone was high. I did get my periods as soon as I stopped it.
I noticed I am using 20% one from SmokyMountainsNatural. I started it back with just a small smudge.
But will buy Natpro as that is what is recommended.
I read an article and that recommended to use DIM + CDG. It is better but still not resolved.
I do take selenium as well
I had zero libido and thats why doc started me on testosterone. If there is any other way I dont know. I am also on DHEA spray and I do take Vit D3.

Jun 14, 2021
Tenderness in breasts cont
by: Joy

Hi Laliy

Things can take some time to resolve. Time and patience is needed, with most things in life. I am quite sure that if you persevere, things will improve for you.

I suspected that you were using a higher percentage cream. It is not a good idea as you can see, but glad that you felt good, that is often the case. Why take so much when it is not needed? This is why most doctors are against progesterone. They run tests and see high progesterone levels as incorrect advice has been given. It gives progesterone a bad name.

Pleased to hear that you are taking selenium, please don't forget the other co-factors as mentioned, Magnesium being an important one. You know my thoughts on testosterone. I trust that you read the research papers. In the search bar, type in Libido, you will find so much information on it.

As for DHEA, another big sigh!! I don't believe any woman should be given DHEA and testosterone. DHEA increases estrogen and testosterone, and with it an increased risk of cancer, see here, here and here. Not worth the risk at all.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...